MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123575
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.The device was implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l15716 number, and no non-conformances related to the reported complaint condition were identified a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization for the an aneurysm at the anterior communicating artery (a-com), a 3.5mm x 7.5cm galaxy g3 coil (glx123575, l15716) was prepped per the instructions for use (ifu).The coil was completely made a shape as the physician intended; the detachment attempted to be started.The detachment button was pressed, and there was a detachment sound, therefore the wire was pulled back.The detachment marker started to move, but the coil returned a little away from the tip of the wire.The proximal end of the radiopaque marker of the delivery wire was aligned at just beyond the distal tip of the microcatheter¿s proximal marker, and the detach button was pressed once again.However, the microcoil still got pulled together with the delivery wire (moved along with the movement of the delivery wire).When the control box was turned on and off, the detachment button was pressed about four times, and the wire was pulled back, the detachment finally managed.After that, the coil embolization was completed without any problem and there was no patient injury reported.A continuous flush was done.Concomitant device was a microcatheter (phenom, medtornic).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Section b5: additional information received indicated that a pre-deployment electrical testing was performed.The same dcb and cable were used successfully with subsequent coils.The coil was finally implanted in the patient.There was no report that the procedure was prolonged.Complaint conclusion: as reported by the field, during a coil embolization for an aneurysm at the anterior communicating artery (a-com), a 3.5mm x 7.5cm galaxy g3 coil (glx123575, l15716) was prepped per the instructions for use (ifu).The coil was completely made a shape as the physician intended; the detachment attempted to be started.The detachment button was pressed, and there was a detachment sound, therefore the wire was pulled back.The detachment marker started to move, but the coil returned a little away from the tip of the wire.The proximal end of the radiopaque marker of the delivery wire was aligned at just beyond the distal tip of the microcatheter¿s proximal marker, and the detach button was pressed once again.However, the microcoil still got pulled together with the delivery wire (moved along with the movement of the delivery wire).When the control box was turned on and off, the detachment button was pressed about four times, and the wire was pulled back, the detachment finally managed.After that, the coil embolization was completed without any problem and there was no patient injury reported.A continuous flush was done.Concomitant device was a microcatheter (phenom, medtornic).Additional information received indicated that a pre-deployment electrical testing was performed.The same dcb and cable were used successfully with subsequent coils.The coil was finally implanted in the patient.There was no report that the procedure was prolonged.The device was implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l15716 number, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.A part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13660017
Report Number3008114965-2022-00165
Device Sequence Number13939034
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberGLX123575
Device Catalogue NumberGLX123575
Device Lot NumberL15716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM MICROCATHETER, MEDTORNIC; UNK DETACHMENT CONTROL BOX
Patient SexUnknown